Alert archive / North Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Raleigh, NC
NWS Raleigh, NC issued this areal flood advisory at Apr 21, 2012, 7:13 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 98 min.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 21, 2012, 8:51 PM EDT
- In force
- 98 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS82 KRAH 212313
FLSRAH
FLOOD ADVISORY
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT APR 21 2012
NCC057-081-151-220100-
/O.NEW.KRAH.FA.Y.0021.120421T2313Z-120422T0100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-GUILFORD NC-RANDOLPH NC-
713 PM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR HEAVY RAINFALL AND MINOR
FLOODING IN...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL OVER NORTHWESTERN RANDOLPH...
SOUTHWESTERN GUILFORD AND NORTHEASTERN DAVIDSON COUNTIES.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR AS THESE STORMS TRAIN ACROSS THOMASVILLE....HIGH POINT...AND
PORTIONS OF WESTERN GREENSBORO.
* RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS...IN LOW LYING AREAS...AND
AREAS OF POOR DRAINAGE. SOME LOCATIONS THAT WILL EXPERIENCE
MINOR FLOODING INCLUDE...GREENSBORO...HIGH POINT AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3602 8011 3602 8010 3601 8005 3607 8004
3616 7993 3605 7980 3588 7996 3579 8013
3593 8023
$$
221 follow-up statement
248
WGUS82 KRAH 220051
FLSRAH
FLOOD ADVISORY
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SAT APR 21 2012
NCC057-081-151-220101-
/O.CAN.KRAH.FA.Y.0021.000000T0000Z-120422T0100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-GUILFORD NC-RANDOLPH NC-
851 PM EDT SAT APR 21 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING HAS
BEEN CANCELLED FOR NORTHWESTERN RANDOLPH...SOUTHWESTERN GUILFORD AND
NORTHEASTERN DAVIDSON COUNTIES...
THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE AREA...AND THE
FLOODING THREAT HAS ENDED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3602 8011 3602 8010 3601 8005 3607 8004
3616 7993 3605 7980 3588 7996 3579 8013
3593 8023
$$
22What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this areal flood advisory went out at Apr 21, 3:55 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 3:55 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DRIFT ACROSS OUR AREA TONIGHT. A LOW PRESSURE SYSTEM WILL QUICKLY INTENSIFY AS IT MOVES ALONG THE MIDDLE ATLANTIC COAST SUNDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1035 AM SATURDAY... REST OF THE AFTERNOON...CURRENTLY TEMPERATURES ARE RUNNING ABOVE NORMAL ACROSS THE AREA WHICH IS REFLECTED IN THE 1000-850 THICKNESS AROUND 15 METERS ABOVE NORMAL. SHOULD SEE MAX TEMPS NEAR 80-LOWER 80S ALONG AND EAST OF HIGHWAY 1 WITH MID-UPPER 70S IN THE WEST. ON VISIBLE SATELLITE IMAGERY...CLOUDS ARE OVER RUNNING THE CWA AS AN UPPER LEVEL VORT-MAX EXITS QUICKLY TO THE NORTHEAST. LOW-LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN UP WITH DAYTIME HEATING...INCREASING INSTABILITY (SLIGHT TO LOW END MODERATE) ACROSS THE REGION. A THREAT FOR ISOLATED CONVECTION WILL PERSIST THROUGH 8 PM WHEN BOUNDARY LAYER TEMPERATURES WILL BEGIN TO COOL AND STABILIZATION WILL BUILD IN. PRIMARY SEVERE WEATHER CONCERNS WILL BE SMALL HAIL AND POSSIBLE GUSTY WINDS. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FRONTAL PASSAGE... AROUND MID-NIGHT SUNDAY...WHICH CORRESPONDS WITH BOUNDARY LAYER STABILIZATION. AS A RESULT...THE THREAT FROM CONVECTION OVERNIGHT WILL BE GREATEST FARTHER TO THE WESTERN COUNTIES WHERE SOME INSTABILITY WILL STILL BE PRESENT AS THE FRONT APPROACHES. -CSF/WSS THE ARRIVAL OF A COLD FRONT THAT WAS LOCATED OVER THE TN VALLEY THIS MORNING WILL INCREASE THE PROBABILITY AND COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON AND EVENING...FIRST OVER THE SOUTHERN AND WESTERN PIEDMONT. THESE SHOWERS AND STORMS...IN A WEAKENING STATE OWING TO LOSS OF DAYTIME HEATING...SHOULD DRIFT EASTWARD ACROSS THE PIEDMONT AND SANDHILLS ALONG CONGLOMERATE OUTFLOW...JUST AHEAD OF THE SLOW-MOVING COLD FRONT THROUGH MIDNIGHT OR SO. WHILE MID LEVEL FLOW WILL INCREASE TO AROUND 30-35 KTS WITH THE APPROACH OF THE AFOREMENTIONED POSITIVELY-TILTED TROUGH ALOFT...THIS STRENGTH WILL LIKELY BE INSUFFICIENT TO COMPENSATE FOR THE RELATIVE LACK OF INSTABILITY; AND ONLY MULTI-CELL STORM ORGANIZATION WITH MOSTLY SUB-SEVERE WIND GUSTS IS ACCORDINGLY EXPECTED. A SEPARATE REGIME OF PRECIPITATION WILL THEN DEVELOP LATE TONIGHT...AS A PAIR OF POTENT SHORTWAVE TROUGHS ALOFT -- ONE OVER THE NORTHERN PLAINS AND ANOTHER ALONG THE TX GULF COAST THIS MORNING -- CONVERGE TOWARD THE CAROLINAS THROUGH EARLY SUNDAY. THE ASSOCIATED FORCING FOR ASCENT WILL PROMOTE THE DEVELOPMENT OF AN INITIALLY-WEAK SURFACE CYCLONE FROM THE GULF OF MEXICO TO THE SC US COAST BY 12Z (BEFORE RAPID INTENSIFICATION ENSUES SUN-SUN NIGHT); AND THIS SHOULD RESULT IN THE NORTHWARD SPREAD-DEVELOPMENT OF A SHIELD OF RAIN THROUGH THE CENTRAL AND EASTERN CAROLINAS THROUGH DAYBREAK SUNDAY. SOME OF THE RAIN COULD BECOME HEAVY WITH AMOUNTS IN THE ONE HALF TO ONE INCH RAIN OVER THE COASTAL PLAIN...WHERE LINGERING WEAK INSTABILITY INVOF THE SLOW-MOVING COLD FRONT WILL LIKELY YIELD SOME EMBEDDED CONVECTIVE PRECIPITATION CHARACTER AMIDST OTHERWISE STRATIFORM...ANAFRONTAL RAIN THAT WILL FOLLOW FOR THE REMAINDER OF THE WEEKEND. THE PRESENCE OF THE SLOW-MOVING COLD FRONT THROUGH THE COASTAL PLAIN BY 12Z SUN SUGGESTS WIDE-RANGING LOWS IN THE LOWER 50S IN CAA OVER THE WESTERN PIEDMONT...TO LOWER 60S IN THE SOUTHERN AND CENTRAL COASTAL PLAIN. -MWS && .SHORT TERM /SUNDAY THROUGH TUESDAY/... AS OF 305 AM... BROAD SURFACE LOW PRESSURE OVER THE SOUTHEAST COAST OF THE UNITED STATES SUNDAY MORNING WILL DEEPEN AND LIFT NORTH NORTHEAST DURING THE DAY AS AN UPPER TROUGH DEEPENS ACROSS THE OHIO VALLEY. TEMPERATURE PROFILE IS MOIST ADIABATIC ALOFT WITH INCREASING NORTHEAST FLOW IN THE WEST COOLING AND STABILIZING THE AIR MASS OVER THE WESTERN PIEDMONT. NO THUNDER. THE BEST DIVERGENCE ALOFT WILL BE IN THE EAST SUNDAY MORNING WHICH WILL COUPLE WITH GOOD LOW LEVEL CONVERGENCE NEAR AND EAST OF THE SURFACE LOW. ADDITIONAL RAINFALL AMOUNTS NEAR TWO TENTHS INCH WEST RISING TO THREE QUARTERS INCH OR MORE EAST OF INTERSTATE 95... WITH ONLY A FEW HUNDREDTHS OF AN INCH AFTER DARK SUNDAY EVENING. A COLD POOL ALOFT OVER THE AREA ASSOCIATED WITH THE EXITING UPPER LEVEL LOW ON MONDAY... BUT LIMITED MOISTURE ALOFT AND LOW LEVEL NORTHWEST SURFACE FLOW WILL KEEP RAIN CHANCES LESS THAN SLIGHT. SURFACE HIGH PRESSURE MOVING EAST OUT OF EASTERN TEXAS LATE MONDAY NIGHT WILL BEGIN TO DOMINATE NORTH CAROLINA WEATHER FOR MONDAY NIGHT AND TUESDAY WITH LIGHT WEST WINDS AND A DRY FORECAST. RAIN AND LOW CLOUDINESS WITH NORTH TO NORTHEAST FLOW WILL KEEP AFTERNOON TEMPERATURES IN THE MID TO UPPER 50S SUNDAY... WITH LOWER 60S SOUTHEAST. HIGH TEMPERATURES IN THE LOW TO MID 60S MONDAY WARMING TO MID TO UPPER 60S TUESDAY. LOW TEMPERATURES 39 TO 44 SUNDAY NIGHT... MID AND UPPER 30S MONDAY NIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 355 PM... THE UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SURFACE LOW WILL DEEPEN AS THEY MOVE NORTH AND NORTHWEST FROM MONDAY INTO TUESDAY. THE DEEPENING SURFACE LOW WILL CAUSE THE PRESSURE GRADIENT TO STRENGTHEN MAKING FOR STRONG GUSTY WINDS MONDAY AND MONDAY EVENING...SUSTAINED 15-20 KTS WITH GUSTS OF 25-30 KTS. OTHERWISE... EXPECT DRY CONDITIONS WITH HIGHS IN THE LOW TO MID 60S AND LOWS MONDAY NIGHT IN THE MID 30S TO NEAR 40 IN SOME SPOTS. SIMILAR CONDITIONS TUESDAY WITH WINDS JUST A TAD LIGHTER...SUSTAINED 10-15 KTS WITH GUSTS AROUND 20 KTS. HIGHS IN THE MID 60S AND LOWS IN THE MID 40S. ONCE THE UPPER LEVEL AND SURFACE LOWS BECOME STACKED AND THE TROUGH BEGINS TO DEAMPLIFY...A SHORT WAVE WILL MOVE INTO NC FROM THE NORTHWEST BRINGING THE CHANCE FOR MORE RAIN WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. THE MAIN TROUGH AXIS WILL BE ORIENTED FROM WSW TO ENE AND MOVE FROM NORTH TO SOUTH ACROSS NC. THE 12Z GFS AND 00Z ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LOCATION OF THIS FEATURE...WITH SLIGHT DIFFERENCES IN TIMING. THUS HAVE INCREASED PRECIP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON...WITH THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. EXPECT HIGHS WEDNESDAY AND THURSDAY IN THE MID TO UPPER 70S FROM NE TO SW WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 50S. AS PREVIOUSLY MENTIONED...LEFT SLIGHT CHANCE OF RAIN IN FOR FRIDAY WITH DRY CONDITIONS FRIDAY NIGHT AND SATURDAY. HIGHS FRIDAY EXPECTED IN THE LOW 70S NORTH TO MID 70S SOUTH AND LOWS FRIDAY NIGHT IN THE LOW TO MID 50S. HIGHS SATURDAY IN THE UPPER 60S NE TO LOW 70S SW. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 155 PM SATURDAY... LOW END VFR CONDITIONS CURRENTLY ACROSS THE REGION AND THIS SCENARIO WILL PERSIST THROUGH THE BULK OF THE AFTERNOON. WILL LIKELY SEE A FEW SHOWERS AND ISOLATED T-STORMS MIGRATE NE ACROSS THE AREA THIS AFTERNOON. AVIATION CONDITIONS WILL DETERIORATE TONIGHT AS A COLD FRONT CROSSES THE REGION FROM THE NW AND AN AREA OF LOW PRESSURE RAPIDLY INTENSIFIES AS IT MOVES NEWD OUT OF THE GULF OF MEXICO. SCATTERED SHOWERS AND A FEW T-STORMS WILL ACCOMPANY THE FRONT THIS EVENING...AFFECTING MAINLY THE KINT/KGSO AND KRDU TERMINALS. THE FRONT WILL STALL IN THE COASTAL PLAIN AS THE SURFACE LOW DEVELOPS/DEEPENS ALONG THE FRONT IN SC. THIS WILL RESULT IN WIDESPREAD RAIN WITH MVFR/IFR VISIBILITIES AND IFR/LIFR CEILINGS. AS THE STRENGTHENING LOW PRESSURE SYSTEM MOVES UP THE COAST...SURFACE WINDS WILL BECOME NLY ACROSS CENTRAL NC WITH SUSTAINED WINDS 8-13KTS AND GUSTS 14-20KTS PROBABLE. AREAS OF RAIN WILL DIMINISH FROM THE SW SUNDAY AFTERNOON THOUGH CEILINGS WILL REMAIN IFR/MVFR. A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN MID ATLANTIC WILL CAUSE WINDY CONDITIONS ACROSS CENTRAL NC MONDAY. W-NW WINDS 15-20 MPH WILL FREQUENTLY GUSTS 30-35 MPH. THIS MAY CREATE SOME STRONG CROSSWINDS AT MOST TAF SITE (EXCLUDING KINT). WINDS WILL SUBSIDE A TAD TUESDAY WITH VFR CONDITIONS. VFR CONDITIONS EXPECTED TO LINGER WEDNESDAY INTO THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CSF/WSS NEAR TERM...CSF/WSS/MWS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Apr 21, 5:56 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EDT SAT APR 21 2012 NCZ007>010-021>026-038>041-073>077-083>086-088-221000- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL...ARE EXPECTED TO DEVELOP EASTWARD ACROSS THE NC PIEDMONT AND SANDHILLS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BEHIND A POWERFUL COASTAL LOW PRESSURE SYSTEM...UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. NCZ011-027-028-042-043-078-089-221000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF A COLD FRONT AND A COASTAL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF RAIN...MODERATE TO HEAVY AT TIMES...ACROSS THE EASTERN CAROLINAS LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN WILL CONTINUE INTO THE DAY SUNDAY...BEFORE GRADUALLY DIMINISHING IN INTENSITY BY AFTERNOON. STORM TOTAL RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED...WHICH MAY RESULT IN MINOR FLOODING IN URBAN AND POOR-DRAINAGE AREAS. UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC BEHIND THE COASTAL LOW AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. MWS
In the hours before
Special weather statement, Apr 21, 3:45 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SAT APR 21 2012
NCZ023-024-039-040-212030-
ALAMANCE-CHATHAM-ORANGE-RANDOLPH-
345 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE...CHATHAM
AND ALAMANCE COUNTIES THROUGH 430 PM EDT...
AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILER CITY...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SILER CITY...SNOW
CAMP...SUTPHIN...SAXAPAHAW...TEER...CARRBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 163 AND 270.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3607 7898 3586 7902 3556 7954 3572 7965
3606 7926
TIME...MOT...LOC 1944Z 228DEG 30KT 3572 7949
KCSpecial weather statement, Apr 21, 5:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 554 PM EDT SAT APR 21 2012 NCZ042-043-078-212245- JOHNSTON-WAYNE-WILSON- 554 PM EDT SAT APR 21 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...EASTERN JOHNSTON AND WILSON COUNTIES THROUGH 645 PM EDT... AT 553 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PRINCETON...OR ABOUT 9 MILES NORTHWEST OF GOLDSBORO...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NAHUNTA...PIKEVILLE... FREMONT...LUCAMA...BLACK CREEK. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3573 7803 3563 7777 3531 7808 3541 7827 TIME...MOT...LOC 2153Z 214DEG 32KT 3545 7811 77
Special weather statement, Apr 21, 6:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SAT APR 21 2012
NCZ074-083-084-212300-
ANSON-MONTGOMERY-RICHMOND-
610 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND
ANSON COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF LILESVILLE...OR ABOUT 7 MILES NORTHEAST OF WADESBORO...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COVINGTON...ELLERBE...
AND...PEKIN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3516 8010 3515 8007 3517 8005 3521 8007
3541 7992 3543 7975 3530 7971 3527 7971
3524 7967 3519 7965 3517 7961 3514 7959
3492 7999 3505 8017
TIME...MOT...LOC 2210Z 237DEG 14KT 3506 7999
ELLISSpecial weather statement, Apr 21, 6:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT SAT APR 21 2012 NCZ026-027-041-042-212330- FRANKLIN-JOHNSTON-NASH-WAKE- 642 PM EDT SAT APR 21 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN JOHNSTON...NASH...NORTHEASTERN WAKE AND EASTERN FRANKLIN COUNTIES THROUGH 730 PM EDT... AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LINWOOD...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENDELL.. MIDDLESEX...PILOT...BUNN...SPRING HOPE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3606 7816 3596 7788 3562 7834 3575 7850 TIME...MOT...LOC 2241Z 223DEG 21KT 3576 7834 77
Special weather statement, Apr 21, 6:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT APR 21 2012
NCZ021-022-038-212345-
DAVIDSON-FORSYTH-GUILFORD-
650 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD...FORSYTH AND
DAVIDSON COUNTIES THROUGH 745 PM EDT...
AT 650 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH POINT...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMESTOWN...COLFAX...
SUMMERFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 218.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3626 7994 3625 7956 3592 7997 3592 8004
3590 8005 3600 8018
TIME...MOT...LOC 2250Z 216DEG 12KT 3602 8002
ELLISSpecial weather statement, Apr 21, 6:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT APR 21 2012
NCZ074-075-084-220000-
MONTGOMERY-MOORE-RICHMOND-
657 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 800 PM EDT...
AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CANDOR...OR ABOUT 9 MILES SOUTHEAST OF TROY...MOVING NORTHEAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BISCOE...EAGLE
SPRINGS...ROBBINS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3551 7981 3551 7949 3540 7934 3509 7982
3526 8002
TIME...MOT...LOC 2257Z 229DEG 12KT 3529 7976
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 46 min |
| Apr 21, 3:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Apr 21, 5:54 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Apr 21, 6:10 PM EDT | Special Weather Statement | RAH | Montgomery | 50 min |
| Apr 21, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 42 min |
| Apr 21, 6:42 PM EDT | Special Weather Statement | RAH | Nash | 48 min |
| Apr 21, 6:50 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Apr 21, 6:57 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 63 min |
| Apr 21, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 42 min |
| Apr 21, 7:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Apr 21, 7:57 PM EDT | Special Weather Statement | RAH | Warren | 63 min |
Nearby
Areal Flood Advisories in North Carolina, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.